Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
178 Doctors are Online

Can metoprolol and lisinopril usage lead to dry irritating lips irrespective of the weather conditions?

User rating for this question
Answered by

General & Family Physician
Practicing since : 2012
Answered : 3180 Questions
I am researching my blood pressure meds to see if one of these can be the cause of my lips and around my lip area to be very ,very dry irritated no matter what the temp. Or weather conditions or what I use on them.They are very painful.My meds Are metoprolol tarta 50mg once daily, triamterene-hctz37.5-25mg tb,lisinopril20mg tablet,both latter ones once Dailey. I have fibromyalgia for many years.Is this mouth/lip problem meds or fibro.?
Posted Sat, 22 Mar 2014 in Skin Hair and Nails
Answered by Dr. Shafi Ullah Khan 50 minutes later
Brief Answer: Two medicines may cause it, topical care Detailed Answer: Thank you for asking! I am Dr S Khan and i would like to answer your query for the lips dryness irrespective of the weather conditions. Miss XXXXX i want you to know that two of the medicines you mentioned that is metoprolol and lisinopril can cause this effect. Metoprolol causes constriction of blood vessels supplying lips resulting in its dryness and pain by a mechanism called Raynaud's Phenomenon. Also lisinopril cause the angioedema of the lips and can explain the pain. So i suggest you should consult to your cardiologist to readjust the doses and get it fixed. You can use simple petroleum jellies or moisturisers for the lips conditions.topical anesthetic gels can also help the pain. Now the Fibromyalgia is a chronic pain condition and it needs a complete management from diet and lifestyle to compliance in medicines.Maintain proper sleep routines and keep the food journals. Slowly wean off caffeine, because abruptly stopping caffeine will increase fatigue and pain, headaches, anxiety, and sleep disturbance.avoid alcohol completely for 6 months minimum.No tobacco and no consumption of chemical-laden foods, refined sugars, white flour, aspartame, and monosodium glutamate (MSG).No rich carbohydrates. A diet high in fresh vegetables, fish, and fiber. Green, leafy, and yellow vegetables is recommended. Fruits such as citrus fruits, apples, berries, cantaloupe, and peaches may be preferred. Antioxidants like Vitamins (eg, C, E), minerals (eg, selenium, zinc), and phytochemicals and vitamin D supplements will help. Seek a rheumatologist for further management. I hope it helps. Take care madam and don't forget to close the discussion please. Yours sincerely Khan
Above answer was peer-reviewed by
Follow-up: Can metoprolol and lisinopril usage lead to dry irritating lips irrespective of the weather conditions? 17 hours later
My lips are like sandpaper, my eyes are dry, my nails are brittle and split. These are some more systems. Which blood pressure pill that I take could most likely be the one? Also I have fibromialya, which meds are new or work best for pain and disturbed sleep(insomnia)?
Answered by Dr. Shafi Ullah Khan 6 hours later
Brief Answer: All mentioned in above answer Detailed Answer: Thank you for asking! Metoprolol causes these symptoms by causing peripheral vasospasm. I mentioned as topical vasodilators, petroleum jellies or moisturizers would help for that. I answered the details regarding fibromyalgia and regarding medicines the best way is to consult the pain management specialist. As i mentioned many medicinal, non pharmacological and herbal ways in my above answer for sleep , they need to be discussed with your psychiatrist too. Hope it helps Khan
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor